AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
Some Connections between Isoperimetric and Sobolev-type Inequalities
Serguei G. Bobkov, Syktyvkar State University, Russia, and Christian Houdré, Georgia Institute of Technology, Atlanta

Memoirs of the American Mathematical Society
1997; 111 pp; softcover
Volume: 129
ISBN-10: 0-8218-0642-4
ISBN-13: 978-0-8218-0642-5
List Price: US$47
Individual Members: US$28.20
Institutional Members: US$37.60
Order Code: MEMO/129/616
[Add Item]

Request Permissions

For Borel probability measures on metric spaces, the authors study the interplay between isoperimetric and Sobolev-type inequalities. In particular the question of finding optimal constants via isoperimetric quantities is explored. Also given are necessary and sufficient conditions for the equivalence between the extremality of some sets in the isoperimetric problem and the validity of some analytic inequalities. Much attention is devoted to probability distributions on the real line, the normalized Lebesgue measure on the Euclidean spheres, and the canonical Gaussian measure on the Euclidean space.


Graduate students and research mathematicians interested in probability theory and functional analysis.

Table of Contents

  • Introduction
  • Differential and integral forms of isoperimetric inequalities
  • Proof of Theorem 1.1
  • A relation between the distribution of a function and its derivative
  • A variational problem
  • The discrete version of Theorem 5.1
  • Proof of propositions 1.3 and 1.5
  • A special case of Theorem 1.2
  • The uniform distribution on the sphere
  • Existence of optimal Orlicz spaces
  • Proof of Theorem 1.9 (the case of the sphere)
  • Proof of Theorem 1.9 (the Gaussian case)
  • The isoperimetric problem on the real line
  • Isoperimetry and Sobolev-type inequalities on the real line
  • Extensions of Sobolev-type inequalities to product measures on \(\mathbf{R}^{n}\)
  • References
Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia